Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 419, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 4, 2005, 4:41 AM EST for Floyd County, Polk County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 4:41 AM EST (09:41 UTC)
- Expired
- Dec 4, 2005, 5:15 AM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Floyd County, GA, Polk County, GA
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 040942 SVRFFC GAC115-233-041015- /O.NEW.KFFC.SV.W.0419.051204T0941Z-051204T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 AM EST SUN DEC 4 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN NORTHWEST GEORGIA POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 515 AM EST * AT 437 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF CAVE SPRING TO 22 MILES WEST OF ETNA...AND MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDALE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3424 8562 3400 8593 3397 8534 3422 8494 $$ KDF
1 follow-up statement
000 WWUS52 KFFC 041003 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 459 AM EST SUN DEC 4 2005 GAC115-233-041015- /O.CON.KFFC.SV.W.0419.000000T0000Z-051204T1015Z/ POLK GA-FLOYD GA- 459 AM EST SUN DEC 4 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST FOR SOUTHERN FLOYD AND NORTHERN POLK COUNTIES... AT 454 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF LINDALE TO CAVE SPRING. THE LINE OF THUNDERSTORMS WAS MOVING EAST AT 50 MPH AND WAS WEAKENING. A SEVERE THUNDERSTORM WARNING FOR BARTOW AND PAULDING COUNTIES IS NOT NECESSARY AT THIS TIME. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISH CREEK...VAN WERT...ROCKMART AND ARAGON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3422 8544 3395 8540 3396 8499 3421 8503 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 2:20 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 4, 2:20 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 220 AM EST SUN DEC 4 2005 .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) A LINE OF THUNDERSTORMS IS BEING WATCHED AS IT MOVES ACROSS N AL. THIS AHEAD OF SURFACE LOW PRESSURE THAT WILL MOVE ACROSS THE TN/OH VALLEYS THIS MORNING...AND WILL DRAG A COLD FRONT TOWARD CENTRAL GA THIS EVENING...WHERE IT WILL BECOME STATIONARY. A SURFACE LOW EVENTUALLY DEVELOPS ON THE FRONT SOMEWHERE NEAR THE COAST AND MOVES ACROSS THE S HALF OF GA MONDAY. THE STATIONARY FRONT WILL BECOME A FOCUS FOR PCPN DEVELOPMENT SUNDAY NIGHT INTO MONDAY. THE EXITING SURFACE LOW AND FRONT WILL QUICKLY DIMINISH THE PCPN CHANCES LATE MONDAY AND MONDAY NIGHT. THE PASSAGE OF A SHORT WAVE MONDAY NIGHT WILL QUICKLY USHER IN A MUCH DRIER AIRMASS. ANY LINGERING CLOUDS OVER THE GA MOUNTAINS LATER MONDAY NIGHT COULD SPIT SOME FLURRIES. ANOTHER DIFFICULT TEMPERATURE FORECAST TODAY WITH A COOLER AIRMASS CURRENTLY OVER NE GA. THIS DIFFICULTY WILL CONTINUE FOR MONDAY AS WELL. .LONG TERM...(TUESDAY THROUGH SATURDAY) SURFACE HIGH PRESSURE BUILDS THIS WAY FOR TUESDAY WITH A DRY AIRMASS OVER THE AREA. THE RIDGE CONTINUES ACROSS THE AREA JUST N OF GA FOR WEDNESDAY. A SHORT WAVE ZIPS BY TO OUR NORTH THURSDAY AND FRIDAY WITH MINIMAL MOISTURE EXPECTED BOTH DAYS. IF EITHER WAVE HAS ENOUGH MOISTURE AT THE RIGHT TIME...N GA COULD SEE FLURRIES. THIS OCCURS WHILE STRONG SURFACE HIGH PRESSURE BUILDS TOWARD AND ACROSS THE AREA LATE FRIDAY AND EARLY SATURDAY. A WEAK COLD FRONT WITH MINIMAL MOISTURE LOOKS TO MOVE INTO THE STATE SATURDAY. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL AT LEAST MOST OF THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 63 48 48 29 / 70 100 100 10 ATHENS 66 50 52 31 / 60 100 100 10 GAINESVILLE 58 45 47 29 / 50 100 90 10 ROME 58 43 45 26 / 70 100 80 10 COLUMBUS 70 59 59 34 / 70 80 100 10 MACON 70 56 60 32 / 50 70 100 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Dec 3, 8:58 PM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED PURGE TIME NATIONAL WEATHER SERVICE PEACHTREE CITY GA 858 PM EST SAT DEC 3 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 858 PM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT... .SYNOPSIS... A COLD FRONT WILL APPROACH GEORGIA TONIGHT TURNING THE WINDS AROUND TO A SOUTHWESTERLY DIRECTION BEFORE SUNRISE. ALTHOUGH LOW LEVEL MOISTURE WILL INCREASE AND SCATTERED SHOWERS ARE LIKELY ...INSTABILITY WILL BE INSUFFICIENT FOR ANY THUNDERSTORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS NORTH AND CENTRAL GEORGIA AS THE COLD FRONT MOVES ACROSS THE REGION. HOWEVER ...INSTABILITY WILL AGAIN BE FAIRLY LOW AND NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 4, 3:05 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 AM EST SUN DEC 4 2005 GAZ001-040830- 305 AM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN DADE COUNTY UNTIL 330 AM EST... AT 300 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW ENGLAND...MOVING EAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS OF RAIN AS IT MOVES ACROSS DADE COUNTY. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 330 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 4, 3:41 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EST SUN DEC 4 2005 GAZ002-003-011-040930- 341 AM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN CHATTOOGA... WALKER AND CATOOSA COUNTIES UNTIL 430 AM EST... AT 335 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINWOOD...MOVING EAST AT 55 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PORTIONS OF CATOOSA...WALKER...NORTHERN FLOYD COUNTIES. THESE STORMS HAVE PRODUCING NUMEROUS CLOUD TO GREOUND LIGHTNING STRIKES AND HEAVY DOWNPOURS OF RAIN. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE AREA BY 430 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 4, 3:41 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT. . .CORRECTION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EST SUN DEC 4 2005 GAZ002-003-011-040930- 341 AM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN CHATTOOGA... WALKER AND CATOOSA COUNTIES UNTIL 430 AM EST... AT 335 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINWOOD...MOVING EAST AT 55 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PORTIONS OF CATOOSA...WALKER...AND CHATTOOGA COUNTIES. THESE STORMS HAVE ALSO BEEN PRODUCING NUMEROUS CLOUD TO GREOUND LIGHTNING STRIKES AND HEAVY DOWNPOURS OF RAIN. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE AREA BY 430 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Dec 4, 4:03 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 AM EST SUN DEC 4 2005 GAZ005>008-011-012-019-040930- 403 AM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN FLOYD...CHATTOOGA...GORDON...GILMER...UNION...FANNIN AND MURRAY COUNTIES UNTIL 430 AM EST... AT 357 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM OASIS THROUGH DALTON TO CHATTOOGAVILLE. THE LINE OF THUNDERSTORMS WAS MOVING EAST AT 50 MPH. PEA-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF FLOYD...CHATTOOGA...GORDON...GILMER ...UNION...FANNIN AND MURRAY COUNTIES. THESE STORMS ARE EXPECTED TO MOVE THROUGH THE COUNTIES 430 AM EST. KDF
Special weather statement, Dec 4, 4:24 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 AM EST SUN DEC 4 2005 GAZ006>008-012-013-019-020-041000- 424 AM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN BARTOW...PICKENS...FLOYD...GORDON...GILMER...UNION AND FANNIN COUNTIES UNTIL 500 AM EST... AT 419 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BLUE RIDGE THROUGH FAIRMOUNT TO COOSA. THE LINE WAS MOVING EAST AT 50 MPH. PEA-SIZE HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF BARTOW...PICKENS...FLOYD...GORDON... GILMER...UNION AND FANNIN COUNTIES. THE STORMS ARE EXPECTED TO MOVE THROUGH THE COUNTIES BY 500 AM EST. KDF
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:13 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 32 min |
| Dec 4, 3:28 PM EST | Severe Thunderstorm Warning | FFC | Heard | 39 min |
| Dec 4, 3:40 PM EST | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 35 min |
| Dec 4, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Hancock | 37 min |
| Dec 4, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Cobb | 28 min |
| Dec 4, 3:53 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 22 min |
| Dec 4, 4:03 PM EST | Severe Thunderstorm Warning | FFC | Coweta | 42 min |
| Dec 4, 4:03 PM EST | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 27 min |
| Dec 4, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Warren | 41 min |
| Dec 4, 4:06 PM EST | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 24 min |
| Dec 4, 4:08 PM EST | Severe Thunderstorm Warning | FFC | Fulton | 22 min |
| Dec 4, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Jackson | 34 min |
| Dec 4, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 31 min |
| Dec 4, 4:33 PM EST | Severe Thunderstorm Warning | FFC | Glascock | 27 min |
| Dec 4, 4:50 PM EST | Severe Thunderstorm Warning | FFC | Fulton | 25 min |
| Dec 4, 4:54 PM EST | Severe Thunderstorm Warning | FFC | Barrow | 21 min |
| Dec 4, 5:05 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry | 25 min |
| Dec 4, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.